MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/30/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/30/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430508
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a calcified lesion.During withdrawal of the deliver system the distal part of the retractable shaft has fractured.The fractured part could be removed from patients body.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the inner shaft has fractured inside the stopper shaft and separated from the system.In the as-returned state the inner shaft fragment was stuck inside a 4f cordis guiding catheter together with a 0.035 inch guidewire.About 38 mm of the inner shaft fragment protrude from the distal end of the guiding catheter.After dissecting the guiding catheter, it became apparent that the inner shaft was trapped inside the guiding catheter at the distal end of the 0.035 inch guidewire.The inner shaft has elongated and calibrated down, indicating application of a high tensile force.Review of the production documentation for the product detailed above confirmed that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The most probable root cause for the complaint event is related to the handling during the procedure, i.E.Forceful withdrawal of the instrument.Please note that, according to the ifu, the user is also advised to exercise care during handling to reduce the possibility of accidental breakage of the delivery system shaft.

Brand Name
PULSAR-18 T3 7/30/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10769539
Report Number1028232-2020-04726
Device Sequence Number4087078
Product Code NIP
UDI-Device Identifier07640130447066
UDI-Public07640130447066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model Number430508
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06204174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1